Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jun 25, 2013, 3:14 PM EDT for 4 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 25, 2013, 6:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:25 PM EDT | FLASH FLOOD | Raeford, NC | HWY 20 CLOSED DUE TO COMBINATION OF DOWNED TREES AND FLOODED ROAD. |
| Jun 25, 5:45 PM EDT | FLASH FLOOD | Raeford, NC | HOKE CO 911 REPORTED THAT ROADS ARE NOW OPENED AND FLOODING HAS ABATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1169 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
547
WGUS52 KRAH 251914
FFWRAH
NCC051-085-093-125-252215-
/O.NEW.KRAH.FF.W.0018.130625T1914Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOKE COUNTY IN CENTRAL NORTH CAROLINA
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
MOORE COUNTY IN CENTRAL NORTH CAROLINA
HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 615 PM EDT
* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER SOUTHERN
HARNETT...SOUTHEASTERN MOORE...CUMBERLAND AND HOKE COUNTIES.
DOPPLER RADAR ESTIMATED THAT AS MUCH AS 3 INCHES OF RAIN HAS FALLEN
OVER PORTIONS OF THE WARNED AREA SINCE 130 PM.
* LOCATIONS THREATENED WITH FLOODING INCLUDE DUNN...SOUTHERN PINES...
PINEHURST...ABERDEEN... GODWIN... FORT BRAGG... FAYETTEVILLE...
RAEFORD AND ANTIOCH.
AN ADDITIONAL ONE TO THREE INCHES OF RAINFALL ARE STILL POSSIBLE
RESULTING IN ADDITIONAL FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3484 7934 3494 7935 3502 7944 3529 7959
3538 7929 3531 7918 3533 7916 3532 7859
3527 7859 3520 7865 3512 7864 3508 7867
3499 7865 3485 7849 3483 7891 3488 7893
3495 7904 3483 7919
$$
773 follow-up statements
811
WGUS72 KRAH 252028
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT TUE JUN 25 2013
NCC051-085-093-125-252215-
/O.CON.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-CUMBERLAND NC-MOORE NC-HARNETT NC-
428 PM EDT TUE JUN 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SOUTHWESTERN HARNETT...EAST CENTRAL MOORE...CUMBERLAND AND HOKE
COUNTIES...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS WITH LIGHT TO MODERATE RAIN OVER
SOUTHWESTERN HARNETT...EAST CENTRAL MOORE...CUMBERLAND AND HOKE
COUNTIES. DOPPLER RADAR ESTIMATED THAT AS MUCH AS 3 TO 4 INCHES OF
RAIN HAS FALLEN OVER PORTIONS OF THE WARNED AREA.
LOCAL LAW ENFORCEMENT REPORTED HIGHWAY 20 NEAR RAEFORD IS CLOSED IN
HOKE COUNTY DUE TO FLOODING AND TREES DOWN.
ALTHOUGH ADDITIONAL RAINFALL AMOUNTS OF LESS THAN ONE INCH ARE STILL
POSSIBLE... ONGOING FLOODING WITH BE A THREAT FOR THE NEXT SEVERAL
HOURS.
LOCATIONS THREATENED BY FLOODING INCLUDE RAEFORD... SPOUT SPRINGS...
FAYETTEVILLE... AND SURROUNDING LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3493 7935 3501 7940 3517 7921 3534 7936
3538 7929 3535 7926 3531 7919 3533 7916
3530 7900 3523 7889 3517 7888 3516 7870
3507 7870 3491 7858 3488 7893 3495 7904
3488 7918 3484 7934
$$
77569
WGUS72 KRAH 252119
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT TUE JUN 25 2013
NCC051-085-125-252126-
/O.CAN.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-MOORE NC-HARNETT NC-
519 PM EDT TUE JUN 25 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
HARNETT...EAST CENTRAL MOORE AND CUMBERLAND COUNTIES...
AT 512 PM EDT...RAINFALL HAD DIMINISHED...AND LAW ENFORCEMENT NOTED
NO KNOWN PROBLEMS DUE TO FLOODING. AS A RESULT...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. STILL...PERSONS MAKING THEIR AFTERNOON
COMMUTE SHOULD USE CAUTION DUE TO THE POTENTIAL FOR VERY ISOLATED
STANDING WATER IN LOW LYING AND POOR DRAINAGE SPOTS.
LAT...LON 3484 7934 3493 7935 3501 7940 3517 7921
3517 7919 3513 7911 3509 7909 3505 7909
3500 7907 3496 7903 3495 7903 3488 7918
$$
NCC093-252215-
/O.CON.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-
519 PM EDT TUE JUN 25 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR HOKE
COUNTY...
AT 512 PM EDT...LOCAL LAW ENFORCEMENT REPORTED WATER CONTINUING TO
BE DEEP ON HIGHWAY 20 IN AND AROUND RAEFORD. AS A RESULT...THE FLASH
FLOOD WARNING CONTINUES. ANY RAINFALL WAS LIGHT OVER THE
AREA...WHICH SHOULD LIMIT FURTHER FLOODING PROBLEMS. PERSONS DRIVING
IN AND AROUND HOKE COUNTY...INCLUDING THE RAEFORD AREA...SHOULD USE
EXTRA CAUTION DUE TO STANDING WATER FROM EARLIER HEAVY RAINS. DO NOT
DRIVE WHERE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP TO
TRAVEL THROUGH SAFELY. STAY TUNED TO THIS STATION FOR THE LATEST
WEATHER INFORMATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. CHILDREN SHOULD
AVOID DITCHES...STREAMS...OR CREEKS WHERE THE WATER MAY BE RUNNING
HIGH AND FLOWING FAST.
&&
LAT...LON 3484 7934 3493 7935 3501 7940 3517 7921
3517 7919 3513 7911 3509 7909 3505 7909
3500 7907 3496 7903 3495 7903 3488 7918
$$
DJF363
WGUS72 KRAH 252203
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT TUE JUN 25 2013
NCC093-252211-
/O.CAN.KRAH.FF.W.0018.000000T0000Z-130625T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOKE NC-
603 PM EDT TUE JUN 25 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR HOKE COUNTY...
THE HEAVY RAIN HAS ENDED ACROSS HOKE COUNTY AND LOCAL LAW
ENFORCEMENT REPORT ALL FLOODED ROADS FROM EARLIER HAVE BEEN
REOPENED. THUS... THE WARNING HAS BEEN CANCELLED.
LAT...LON 3484 7934 3493 7935 3501 7940 3517 7921
3517 7919 3513 7911 3509 7909 3505 7909
3500 7907 3496 7903 3495 7903 3488 7918
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:50 PM EDT, 24 minutes earlier.
Area forecast discussion, Jun 25, 2:50 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 250 PM EDT TUE JUN 25 2013 .SYNOPSIS... A WARM AND HUMID AIR MASS COMBINED WITH A WEAK BUT PERSISTENT TROUGH OF LOW PRESSURE WILL RESULT IN A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WORK WEEK. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 250 PM TUESDAY... THROUGH TONIGHT: SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL NC AS SOUTHWESTERLY RETURN FLOW AROUND THE BERMUDA HIGH CONTINUES TO ADVECT WARM MOIST AIR INTO CENTRAL NC. SHOWER AND STORM ACTIVITY SHOULD WANE AFTER SUNSET...WITH MOSTLY DRY CONDITIONS EXPECTED DURING THE OVERNIGHT HOURS. WITH ABUNDANT MOISTURE AND LIGHT WINDS...FOG/LOW STRATUS COULD DEVELOP IN THE PRE-DAWN HOURS. EXPECT LOWS TONIGHT IN THE UPPER 60S TO LOW 70S. WEDNESDAY AND WEDNESDAY NIGHT: WITH HIGH TEMPERATURES SIMILAR TO TODAYS AND CONTINUED MOISTURE ADVECTION AT THE SURFACE WITH WEAK MID-LEVEL SHORTWAVE DISTURBANCES MOVING OVER THE AREA...EXPECT ADDITIONAL DIURNAL SHOWERS AND STORMS TO DEVELOP WEDNESDAY AFTERNOON. COVERAGE IS STILL DIFFICULT TO NAIL DOWN AT THIS TIME GIVEN THE DIFFERENCES IN MODEL GUIDANCE AND UNCERTAINTY IN THE HIGH-RES CAM SOLUTIONS. WILL LEAVE POPS CAPPED AT CHANCE...MAXIMIZED DURING PEAK HEATING AND DROPPING OFF TO SLIGHT CHANCE AFTER MIDNIGHT. IT IS CERTAINLY POSSIBLE THAT CERTAIN AREAS...MOST LIKELY ACROSS THE SOUTH...COULD SEE GREATER COVERAGE AND MAY EVENTUALLY NEED TO INCREASE POPS INTO THE LIKELY CATEGORY. WEAK SHEAR AND CAPE VALUES OF 1000-1500 J/KG WILL SUPPORT A PULSE SEVERE ENVIRONMENT WITH A CONTINUED THREAT OF HEAVY RAIN FROM SLOW MOVING STORMS. WILL USE A PERSISTENT FORECAST AS A BASELINE FOR TEMPERATURES GIVEN THE CONTINUED WARM MOIST AIRMASS...HIGHS IN THE MID 80S TO LOW 90S AND LOWS IN THE UPPER 60S TO LOW 70S...WITH THE UNDERSTANDING THAT THE ONSET TIME OF CONVECTION AND CONVECTIVE COVERAGE COULD TRANSLATE INTO +/- 2 OR 3 DEGREES DIFFERENCE. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... AS OF 245 AM TUESDAY... WITH THE BERMUDA HIGH ANCHORED OVER THE WESTERN ATLANTIC...MOIST SOUTHWESTERLY FLOW WILL PERSIST OVER THE REGION...WITH PWAT VALUES PROGGED TO REMAIN BETWEEN 1.75 TO NEARLY 2 INCHES (HIGHEST ACROSS THE EAST). THIS COUPLED WITH A PERSISTENT LEE TROUGH OVER THE AREA AS WELL AS ANY WEAK DISTURBANCES MOVING THROUGH IN THE FLOW ALOFT...WILL RESULT IN ANOTHER DAY OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE BEST CHANCES FOR THE SHOWERS AND THUNDERSTORMS WILL BE CENTERED AROUND THE AFTERNOON/EARLY EVENING HOURS...BUT THERE IS ALWAYS A CHANCE THAT A STORM OR TWO COULD PERSIST LATER INTO THE OVERNIGHT HOURS. THE WIND FIELD WILL REMAIN WEAK (BULK SHEAR 20 KNOTS OR LESS) OVER THE AREA AND THEREFORE AM NOT EXPECTING ANY ORGANIZED CONVECTION...ALTHOUGH IT IS ALWAYS POSSIBLE THAT A STORM OR TWO COULD PULSE UP AND PRODUCE SOME DAMAGING WINDS. HOWEVER...THINK THE MAIN THREAT WILL BE LOCALIZED FLOODING AS THE STORMS WILL BE SLOW MOVERS. PERSISTENT HIGHS OF UPPER 80S TO NEAR 90 DEGREES AND OVERNIGHT LOWS WITHIN A DEGREE OR TWO OF 70 DEGREES ARE EXPECTED. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 245 AM TUESDAY... A MORE AMPLIFIED UPPER LEVEL PATTERN WILL DEVELOP BY THE END OF THE WEEK AND INTO THE WEEKEND AS A RIDGE BUILDS OVER THE WESTERN HALF OF THE CONUS (EXTENDING UP INTO CANADA)...ALLOWING A TROUGH TO DEEPEN OVER THE EASTERN HALF. THERE WILL STILL BE A VERY MOIST AIR MASS OVER THE REGION AND IN RESPONSE TO THE STEEPENING TROUGH ALOFT...THE SURFACE TROUGH WILL ALSO SHARPEN. IN FACT...A COLD FRONT WILL APPROACH THE REGION THROUGH THE WEEKEND...ALTHOUGH HOW FAR EAST IT MAKES IT IS STILL IN QUESTION AND IT APPEARS LIKELY THAT IT WILL NOT MAKE IT ALL THE WAY THROUGH THE FORECAST AREA. NEVERTHELESS...THE UNSETTLED WEATHER WILL PERSIST ACROSS CENTRAL NC...WITH ABOVE NORMAL CHANCES OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY. IN ADDITION...WITH INCREASING FLOW ALOFT...THE SHEAR WILL IMPROVE OVER THE AREA AND WE SHOULD SEE MORE IN THE WAY OF ORGANIZED CONVECTION AS WE MOVE INTO THE WEEKEND. LOW LEVEL THICKNESS VALUES ARE PROGGED TO DROP FROM THEIR PEAK DURING THE MIDDLE OF THE WEEK AND THEREFORE AM EXPECTING HIGHS GENERALLY IN THE MID/UPPER 80S. NOT MUCH CHANGE EXPECTED WITH REGARDS TO THE OVERNIGHT LOWS...WHICH SHOULD GENERALLY BE IN THE LOWER 70S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 144 PM TUESDAY... 24 HOUR TAF PERIOD: MAINLY VFR CONDITIONS THROUGH THIS EVENING...WITH THE EXCEPTION OF REDUCED VISBYS AND BORDERLINE VFR/MVFR CIGS OCCURRING WITH SHOWERS AND STORMS. SOUTHWEST WINDS CONTINUE TO BE A BIT GUSTY AT KFAY AND KRWI BUT SHOULD DIE DOWN A BIT AFTER SUNSET. THERE IS A CHANCE AT ALL TERMINALS OF SOME VCTS/TS THIS AFTERNOON...BUT BEST CHANCES AT KRDU...KFAY...AND KRWI. IFR TO MVFR IN STRATUS ARE EXPECTED AGAIN LATE TONIGHT/EARLY WEDNESDAY MORNING...WITH CONDITIONS IMPROVING AFTER SUNRISE. EXPECT WINDS A BIT STRONGER ON WEDNESDAY...MAINLY IN THE EAST. LOOKING AHEAD: RETURN FLOW AROUND THE BERMUDA HIGH COMBINED WITH WEAK SHORTWAVE DISTURBANCES ALOFT AHEAD OF A DEVELOPING LOW OVER THE GREAT LAKES WILL SUPPORT MOSTLY DIURNAL SHOWERS AND THUNDERSTORMS EACH AFTERNOON. SUB-VFR CEILINGS AND VISIBILITIES DUE TO FOG AND LOW STRATUS ARE POSSIBLE DURING THE OVERNIGHT HOURS EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JB NEAR TERM...KC SHORT TERM...KRR LONG TERM...KRR AVIATION...KC
Hazardous weather outlook, Jun 25, 4:42 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 AM EDT TUE JUN 25 2013 NCZ007>011-021>028-038>043-073>078-083>086-088-089-260845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN THIS AFTERNOON AND EVENING...WITH SOME ISOLATED LOCALIZED FLOODING AND STRONG WIND GUSTS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS...INCLUDING SOME STRONG TO SEVERE...WILL INCREASE IN COVERAGE EACH DAY THROUGH THE WEEKEND. THE PERSISTENT WET PATTERN WILL ALSO INCREASE THE RISK OF FLOODING BY THIS WEEKEND INTO EARLY NEXT WEEK.
In the hours before
Special weather statement, Jun 25, 2:20 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT TUE JUN 25 2013
NCZ085-086-088-089-251915-
CUMBERLAND-HOKE-SAMPSON-SCOTLAND-
220 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS SAMPSON...SCOTLAND...
CUMBERLAND AND HOKE COUNTIES THROUGH 315 PM EDT...
AT 220 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF SPRING
LAKE TO LAUREL HILL...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF FORT BRAGG TO LAURINBURG...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LAURINBURG...BONNIE
DOONE...ROCKFISH...FAYETTEVILLE...WADE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 65.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3481 7969 3482 7962 3485 7963 3492 7956
3518 7917 3517 7912 3519 7909 3527 7879
3525 7862 3528 7858 3527 7854 3491 7832
3484 7852 3483 7890 3488 7893 3495 7904
3483 7919 3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 1820Z 301DEG 10KT 3521 7889 3479 7951
ELLISSpecial weather statement, Jun 25, 2:47 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
247 PM EDT TUE JUN 25 2013
NCZ075>077-251945-
HARNETT-LEE-MOORE-
247 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...MOORE AND LEE
COUNTIES THROUGH 400 PM EDT...
AT 245 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
STRETCHING FROM NEAR SANFORD SOUTH AND WEST ACROSS MOORE
COUNTY...MOVING EAST AROUND 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANFORD...
CAMERON...VASS...SOUTHERN PINES...AND PINE VIEW.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3507 7952 3518 7963 3551 7959 3552 7936
3555 7930 3553 7928 3557 7924 3556 7920
3559 7917 3559 7905 3554 7902 3553 7897
3554 7895 3521 7896 3519 7909 3516 7912
3521 7925 3507 7943 3506 7948
TIME...MOT...LOC 1845Z 180DEG 0KT 3526 7960
13Local storm report, Jun 25, 2:57 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG RAEFORD 34.98N 79.23W
06/25/2013 HOKE NC 911 CALL CENTER
TWO TREES DOWN ON HARRIS AVENUE
&&
EVENT NUMBER RAH1300710
MLMLocal storm report, Jun 25, 2:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 1 SE RAEFORD 34.97N 79.21W
06/25/2013 HOKE NC 911 CALL CENTER
NUMEROUS TREES DOWN AT OAKDALE GIN ROAD AND HWY 20.
&&
EVENT NUMBER RAH1300711
MLMLocal storm report, Jun 25, 3:00 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
300 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL RAEFORD 34.98N 79.22W
06/25/2013 M0.88 INCH HOKE NC 911 CALL CENTER
NICKEL HAIL REPORTED BY DEPUTY IN DOWNTOWN RAEFORD
&&
EVENT NUMBER RAH1300712
ELLISSpecial weather statement, Jun 25, 3:13 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
313 PM EDT TUE JUN 25 2013
NCZ027-041>043-252015-
JOHNSTON-NASH-WAKE-WILSON-
313 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS JOHNSTON...NASH...WILSON
AND WAKE COUNTIES THROUGH 415 PM EDT...
AT 313 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
EMIT...OR ABOUT 18 MILES NORTH OF SMITHFIELD...MOVING SOUTHEAST AT 10
MPH.
...STRONG THUNDERSTORMS WILL MOVE ACROSS JOHNSTON...NASH...WILSON AND
WAKE COUNTIES THROUGH 415 PM EDT...
AT 313 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EMIT...OR ABOUT 18 MILES NORTH OF SMITHFIELD...MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE KENLY.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 106 AND 132.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.
HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3561 7780 3559 7803 3560 7805 3558 7806
3555 7843 3586 7837 3587 7828 3582 7826
3588 7822 3593 7782 3586 7783 3586 7781
TIME...MOT...LOC 1913Z 321DEG 7KT 3575 7823
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:18 PM EDT | Special Weather Statement | RAH | Anson, Harnett, Hoke, Lee, Moore, Richmond and 1 more | 57 min |
| Jun 25, 1:54 PM EDT | Special Weather Statement | RAH | Durham, Wake | 51 min |
| Jun 25, 2:20 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Sampson, Scotland | 55 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 49 min |
| Jun 25, 2:30 PM EDT | Areal Flood Advisory | RAH | Cumberland, Hoke | 90 min |
| Jun 25, 2:47 PM EDT | Special Weather Statement | RAH | Lee, Moore | 58 min |
| Jun 25, 3:13 PM EDT | Special Weather Statement | RAH | Wilson | 62 min |
| Jun 25, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wayne, Wilson | 51 min |
| Jun 25, 3:28 PM EDT | Special Weather Statement | RAH | Sampson | 62 min |
| Jun 25, 3:29 PM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wake, Wilson | 3 hr |
| Jun 25, 3:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee, Moore | 40 min |
| Jun 25, 3:37 PM EDT | Areal Flood Advisory | RAH | Harnett, Lee | 3 hr |
| Jun 25, 3:40 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 50 min |
| Jun 25, 4:17 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 43 min |
| Jun 25, 4:35 PM EDT | Flash Flood Warning | RAH | Johnston | 3 hr |
| Jun 25, 4:42 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Moore, Randolph | 3 hr |
| Jun 25, 4:52 PM EDT | Special Weather Statement | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 53 min |
| Jun 25, 5:11 PM EDT | Special Weather Statement | RAH | Wake | 64 min |
| Jun 25, 5:20 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
| Jun 25, 5:44 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 3 hr |
| Jun 25, 5:44 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 61 min |
| Jun 25, 5:59 PM EDT | Special Weather Statement | RAH | Franklin | 61 min |
| Jun 25, 6:20 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
| Jun 25, 6:21 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 54 min |
| Jun 25, 6:35 PM EDT | Areal Flood Advisory | RAH | Montgomery, Randolph, Stanly | 115 min |
| Jun 25, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 45 min |
| Jun 25, 7:44 PM EDT | Special Weather Statement | RAH | Guilford | 31 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.